Artefill Artecoll Lumps

I did this after i noticed my laugh line being...

I did this after i noticed my laugh line being more pronounced and i thought it would be great to remove them, the doctor i think injected outside the actual lines so now the lines are more pronounced. I hate my results 'cause not only that but i have lumps where they injected.

I am hoping there is now a way to dissolve or safe surgery to remove . I heard that if i remove some tissue will go with it creating pocket, since then i have read there is procedure for culturing fibroblast from my self then injecting back to fill said pockets and even the wrinkle laugh lines themselves might go away.

Can someone advise some opinions, i realise specifically each case is different , i just want opinions of the ideas involved.

Was this review helpful? 3 others found this helpful

Comments (133)

Sort by

I had diluted kenalog 10 to lessen artefill overfill in jaw and cheek areas. The result was pretty good. Would do it again, but only by a doc who is well versed in the procedre.
  • Reply
Keen to get artecoll removed from cheek, however afraid it might get worse.
  • Reply

I had kenalog injections for increased tissue build up from artefill. Will the artefill growth come back after kenalog leaves the system?

  • Reply
I had artefill injected under the eye to fill in the area near the outer rim. For some reason, the artefill drifted into little pockets at the corner of my eye and got real bumpy. I have been able to make the bumps smaller by firmly pressing on them (enough to fill the crystals press against the bone behind it) for 30 seconds, 5 times a day. After 2 months, they are almost flat. Thank goodness!
  • Reply
Thanks so much for the info! I hope it works for me!
  • Reply

I went to a MD and had artefil injections. Months down the road I have lumps on both sides of my mouth, a big one in my chin, tear troughs on both eyes and a big nodule under one eye.The Dr. who injected has tried Kenelog beside my mouth but hasn't helped.His clinic has artefil day and offers lower prices and I feel like going and showing those women what can happen.Wish I knew before I messed up my face!

  • Reply

connieh, though not quite the same as going to the clinic to show them, you can certainly post a review on here. Hopefully that way people considering the treatment can read your story and be aware.

  • Reply
I had artefill injected about 20 months ago. Around 14 months after the injection I began to have lumps form at each of the injection sites. I have been taking prednisone for several months and this has all but reduced the lumps, however, I know this isn't a long term solution. As soon as I stop taking it the lumps begin to form again. They are in the cheek area and are only slightly visible. Based on the information posted, I believe I must have granulomas. Does anyone know if these lumps get worse over time or if they may resolve on their own? I'm skeptical to do the steroid injection as I don't want to trade one problem for another.
  • Reply
I would NOT recommend the kenalog injection, I ended up with long term complications, as if the lump was not bad enough. The steroid may damage healthy tissue too. I do not have a solution for you and do not know what the long term outcome is. I am still battling problems.
  • Reply
I you are considering pmma please, don't do it !!
  • Reply
What type of long term complications did you end up with after kenalog? Did you have multiple doses or just one?
  • Reply
Thank you for your reply. It's helpful to get honest feedback. My doctor makes everything sound very easy and unsubstantial... which I have found out the hard way is not always the way of things.
  • Reply
I have only one lump on the left side of my chin. I keep pressing on it hoping that maybe it will break up or flatten out. The only thing I am doing is making it more swollen. I wish it would resolve on its own, but is has been three years and still looks the same. What kind of prednisone are you taking -- is it topical or pill form?
  • Reply
Hi Lori, I'm not taking Prednisone. Maybe someone else can help you with this info.
  • Reply
Hi, I was trying to post this under Paperdoll01 but it posted at the end. In her post, she says that she took prednisone and it helped a little. I was wondering what dose and in what form she took it.
  • Reply
Hey there, it's pill form. I started out on 20 mg back in November and am at 5 mg now. I can't even feel the lumps, however, when the dosage is dropped than I start to feel the lumps. It's been a very slow process. I was just in the office yesterday and talked about the likely hood of the prednisone resolving the issue or if the lumps may just return and the PA said that everything she has heard indicates that whatever is causing the inflamation will burn out. I'm hoping that's the case. I'm going another month on 5mg, than will drop down again, one day on - one day off and see how things react.
  • Reply
Has anyone had any luck with their Artefill lumps? It has been three years since my chin was overfilled. I still can't get past this! The area is raised and looks uneven. My life is never going to be the same - I don't have any self-confidence at all. Basically hide all the time. I don't know what to do. Because of this I am now on antidepressants. I don't think this will help anyway. All I want is the way my chin used to look. Sorry I ruined my life.
  • Reply
Hi Lori, There is a doctor in Austin Texas, Dr Robert Ersek that may be able to help. He has many years experience dealing with this type of issue. Depending on your situation, he may try to remove with a process he calls "core drilling". I had some success with removal of Artecoll this way. The name of his practice is “Personique”. Most definitely worth investigating. If you do see him, please let me know how it goes.
  • Reply
Thank you, I will look into this.
  • Reply
Please keep me posted. Thanks.
  • Reply
Is there any possibility that Dr. Cassuto would share his techniques with other doctors? Personally I would take some scaring to have the PMMA out.
  • Reply
Hi Lori,
I wouldn't expect the product to dissolve but maybe there is still some scar tissue around the Artefill that could be further reduced with Kenalog. Also, any chance of adding filler around the Artefill to better blend the lumpy areas?
wwills
  • Reply
Hi, Not really. The two separate areas are close together. It almost looks like a donut (raised area with a flat area in the middle).

The other lump that I did receive Kenalog for, which helped but also created indents - I filled in with Juvederm while I was waiting for the indents to fill back in. The indents have filled back in but the area is still raised. Looks like it did the first time ArteFill was overfilled. The doctor said that the Juvederm might still be in there and that is why it looks raised. I kept putting a lot of Juverdem in the area - a total of 3 syringes within the six months. I haven't had any Juvederm in over a year. Is it possible that there could still be some Juvederm still in my chin? Can Juvederm last more than a year?
  • Reply
Hi, In May of 2010 I had ArteFill injected in chin, which was overfilled resulting in a lump. It has been two years and from the treatments I have received (like Kenalog) it has improved, but I can still see some product.
Has anyone had a lump that eventually dissolved over the years? I am hoping one day that my chin area will be flat again. The imperfection is in two separate areas - resulting in a lumpy chin. Can't stand it.
  • Reply

I had several treatments of artefield and i think is a good product, however it comes only .8 cc per syringe and the regular price is atleast $1000 some times specials offers are available, the point is that in my opinion is better to use in areas that are not too deep unless you are aware of the amount you might need and agree with the cost. Deeper areas can be fill with fat injections which work perfect. Try to have at least 3 proffessional opinions of doctors that actually perform both of the procedures.Do not trust one Plastic Offices's "Consultants" who are genarally "Sales People" you safety is not for sale. Read reviews which usually are the best way to have a clue of what can really happen in real life.

  • Reply